Alert archive / Idaho / Flash Flood Warnings in 2002
Flash Flood Warning 12, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 26, 2002, 7:00 PM MDT for Boise County, Elmore County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 7:00 PM MDT (01:00 UTC)
- Expired
- Aug 26, 2002, 8:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Boise County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 67 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 270100 FFWBOI IDC015-039-270200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 659 PM MDT MON AUG 26 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO * UNTIL 800 PM MDT * AT 650 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER NORTH CENTRAL ELMORE COUNTY...OR ABOUT 25 MILES NORTH OF ANDERSON DAM. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4390 11536 4368 11537 4363 11572 4381 11571
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:10 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 26, 3:10 PM MDT, 3 hours 50 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 310 PM MDT MON AUG 26 2002 UPPER LEVEL TROUGH OVER THE NORTHERN ROCKIES IN THE PROCESS OF CLOSING OFF OVER SOUTHERN IDAHO AND ADJACENT AREAS...WHERE ACCORDING TO MODELS IT WILL REMAIN ISOLATED FROM THE WESTERLIES THROUGH WEDNESDAY NIGHT BEFORE BEING KICKED OUT THURSDAY BY A DEEPER TROUGH SETTLING OVER THE PACIFIC NORTHWEST FRIDAY. BY LABOR DAY MRF SHOWS THIS FILLING AND DRIFTING SOUTH WITH MAIN WESTERLY JET HOLDING JUST NORTH OF OUR CWFA FOR A DRY AND SOMEWHAT WARMER LAST DAY OF EXTENDED. CURRENTLY CONVECTION IS SCATTERED OVER CENTRAL IDAHO AND NORTHEAST OREGON MOUNTAINS AS WELL AS NORTHWARD OVER WESTERN MONTANA. COOL AIR ALOFT PLUS SURFACE HEATING OF RELATIVELY MOIST UNSTABLE AIRMASS SEEMS TO BE MAIN SUPPORT RATHER THAN DYNAMICS SO EXPECT CONVECTION TO FADE OUT BY LATE THIS EVENING WITH ONLY WIDELY SCATTERED SHOWERS REMAINING BY TUESDAY MORNING. THIS DIURNAL PATTERN SHOULD REPEAT TUESDAY AND WEDNESDAY WITH CHANCE POPS OVER THE MOUNTAINS NORTH OF THE SNAKE RIVER VALLEY AND SLIGHT CHANCE ELSEWHERE. TEMPERATURES WILL STAY A FEW DEGREES BELOW NORMAL FOR LATE AUGUST THROUGH SUNDAY. /JT .BOI...NONE.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:11 PM MDT | Flash Flood Warning | BOI | Boise, Elmore | 49 min |
Nearby
Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.